FROM OUR EXPERTS
Hand-foot syndrome (HFS), or Palmar-Plantar Erythrodysesthesia (PPE), is a side effect of some types of chemotherapy and other medicines used to treat breast cancer. Hand-foot syndrome is a skin reaction that occurs when a small amount of the medication leaks out of capillaries (small blood vessels), usually on the palms of the hands and soles of the feet. When the medication leaks out of the capillaries, it can damage the surrounding tissues. Hand-foot syndrome can be painful and can affect your daily living.
Symptoms of hand-foot syndrome include:
tingling, burning, or itching sensation
redness (resembling a sunburn)
In severe cases of hand-foot syndrome you may have:
cracked, flaking, or peeling skin
blisters, ulcers, or sores appearing on your skin
difficulty walking or using your hands
The following breast cancer medications can cause hand-foot syndrome:
Xeloda (chemical name: capecitabine)
Adrucil (chemical name: 5-f...
One of the things that I seemed to have inherited from my mom was a tendency to have bad foot and leg cramps in the middle of the night. For several years, I found myself regularly waking up with my foot and leg muscles clenched, making it impossible to find any comfort. If I was lucky, I would wake up soon enough to feel the beginning of the cramp start in my toes, thus enabling me to work on it before it became a full-fledged rock-solid, muscle-burning cramp that took over the whole extremity. However, in the past few years, my night leg cramps have seemed to come around less often and they’re less severe. So what are these muscle cramps? How can you limit them? And what do you do if you have a leg cramp? “A muscle cramp is a sudden, uncontrolled contraction of a muscle,” wrote Dr. Jonathan Cluett on About.com. “Leg cramps occur when the muscle suddenly and forcefully contra...
Foot Injury If you suspect that you have broken or fractured bones in a toe or foot, call a doctor, who will probably order x-rays. Even if you can walk, you still might have a fracture. People are often able to walk even if a foot bone has been fractured, particularly if it is a chipped bone or a toe fracture. Over-the-Counter Pain Relievers Over-the-counter nonsteroidal anti-inflammatory drugs (NSAIDs) are commonly used to treat mild pain caused by muscle inflammation. Aspirin is the most common NSAID. Others include ibuprofen (Motrin, Advil, Nuprin, Rufen), ketoprofen (Actron, Orudis KT), naproxen (Aleve, Naprelan), and tolmetin (Tolectin). A gel containing ibuprofen can be applied to sore joints. Acetaminophen (Tylenol) is not an NSAID, and although it is a mild pain reliever, it will not reduce inflammation. It is important to note that high doses or long-term use of any NSAID can cause gastrointestinal disturbances with sometimes serious consequences, including dangerous bleeding. ...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.